Arkansas, 2010Drought in Arkansas, December 7 to 31, 2010
December 7 to 31, 2010 · NWS LZK · 2 events in 2 counties and zones
Severe drought spread to Perry and Montgomery counties early in December.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought spread to Perry and Montgomery counties early in December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 7, 5:40 AM CST, 20 minutes earlier.
Area forecast discussion, Dec 7, 5:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 AM CST TUE DEC 7 2010
.AVIATION...
VFR CONDITIONS ARE EXPECTED IN MOST AREAS THROUGH 12Z WEDNESDAY.
HIGH CLOUDS WILL INCREASE TODAY FROM THE NORTHWEST...WITH CLOUDS
THICKENING TONIGHT SURROUNDING A STORM SYSTEM ALOFT IN NORTHEAST
TEXAS. THE SYSTEM WILL PRODUCE A LIGHT MIX OF LIGHT RAIN/SPRINKLES
AND LIGHT SNOW/FLURRIES IN THE SOUTHWEST HALF OF ARKANSAS TONIGHT.
THIS INCLUDES KHOT/KPBF/KLLQ. SCATTERED MVFR VISIBILITIES ARE
EXPECTED WHERE LIGHT SNOW OCCURS.
WINDS TODAY WILL BECOME EAST/NORTHEAST AT 4 TO 8 MPH. WINDS WILL BE
LIGHT AND VARIABLE TONIGHT. (46)
&&
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
MAIN FOCUS OF THE SHORT TERM LIES ON A FAST MOVING SYSTEM SET TO
MOVE THROUGH SW AR TONIGHT. UNCERTAINTIES SURROUNDING THIS SYSTEM
LIE WITH BORDERLINE SNOWFALL ACCUMULATION POSSIBILITIES.
TODAY...
AFTER A CLEAR START...MID/HIGH CLOUD COVER WILL INCREASE AHEAD OF
AFOREMENTIONED SHRTWV WITH SKIES BECOMING MOSTLY CLOUDY BY AROUND
00Z WED. HIGHS WILL REMAIN BELOW NORMAL.
TONIGHT...
THIS WILL BE THE PERIOD OF INTEREST IN THE SHORT TERM AS THE
POSSIBILITY FOR ACCUMULATING SNOWS LURKS IN SWRN AR. WHAT FOLLOWS
ARE LISTS OF THE PROS AND CONS FOR ACCUMULATING SNOW TONIGHT. FOR
THOSE UNINTERESTED IN THE IN-DEPTH METEOROLOGY OF THE SITUATION JUST
SKIP OVER THIS TO THE EVENT SYNOPSIS THAT FOLLOWS.
PROS...
A STRONG SHRTWV/PV ANOMALY WITH IMPRESSIVE UPR Q VECTOR CONVERGENCE
PROVIDING LOTS OF MID AND UPR LVL ASCENT...
DRY LOW LVL AIR WILL PROVIDE IMPRESSIVE DIABATIC COOLING THROUGH
EVAPORATIVE PROCESSES WHICH ARE LIKELY UNDERDONE IN THE MODELS...
STG UPR FORCING SHOULD ALSO COOL THE COLUMN MORE THAN MODELS SHOW...
GOOD COLLOCATION OF LIFT AND MSTR IN THE DGZ SHOULD PROMOTE NICE BIG
DENDRITIC SNOWFLAKES /THE TYPE THAT ACCUMULATE BEST/...
INITIAL BURST OF HEAVY PRECIPITATION COULD ALLOW SNOW TO QUICKLY
ACCUMULATE...ESPECIALLY ON GRASSY AND ELEVATED SFCS...
CONS...
THE DRY LOW LVL AIR WILL DELAY AND IN PLACES EVEN PRECLUDE THE ONSET
OF PRECIPITATION AS THE COLUMN STRUGGLES TO SATURATE...
A WARM NEAR SFC LAYER MAY MELT SNOWFLAKES IN THE LAST COUPLE HUNDRED
FEET BEFORE THEY REACH THE GROUND /THEREFORE...HIGHER ELEVATIONS
WILL BE MORE LIKELY TO SEE SNOWFALL/...
GROUND TEMPS WILL STILL BE RELATIVELY WARM DUE TO ABOVE FREEZING
TEMPS LEADING UP TO THE EVENT...
STRONGEST LIFT MAY MOVE THROUGH BEFORE THE COLUMN IS ABLE TO
SATURATE...
LACK OF A LOW LVL FRONT WILL PRECLUDE ANY DEEP CIRCULATION/BANDING
OF PRECIP...
SO WHAT DOES THIS MEAN...
ALL IN ALL...HAVE UPPED POPS TO 50 PERCENT IN THE FAR SW AS THE
STRONG LIFT IS JUST TOO MUCH TO IGNORE. FURTHER NE...CHCS DIMINISH
GREATLY WITH ONLY A 20 PERCENT CHC BY THE TIME YOU GET TO KLIT.
BELIEVE THAT DIABATIC EFFECTS OF THE STRONG LIFT AND EVAP COOLING
WILL BE ABLE TO OVERCOME WARMER...DRIER NEAR SFC AIR TO ALLOW FOR
MOSTLY SNOW. HOWEVER...EXPECT THE PRECIP MAY START AS RAIN OR A
RAIN/SNOW MIX BEFORE TRANSITIONING TO MOSTLY SNOW BY MIDNIGHT. GIVEN
TEMPERATURES TEETERING ON THE EDGE OF RAIN AND SNOW...SOME AREAS MAY
ACTUALLY GO BACK AND FORTH BTW SNOW IN THE HEAVIER SHOWERS AND RAIN
IN THE LIGHTER SHOWERS DUE TO ENHANCED COOLING IN THE HEAVIER
SHOWERS.
THE PRECIPITATION SHOULD START IN THE WEST A LITTLE AFTER 00Z WED
AND MOVE OUT OF THE STATE BY 12Z. IN ANY HEAVIER BURSTS OF
PRECIP...WE COULD SEE UP TO AN INCH OF SNOW WITH AN OUTSIDE SHOT OF
EVEN SEEING A BIT MORE THAN AN INCH IN THE FAR SWRN CWA IE SCOTT...
POLK...MONTGOMERY...PIKE...AND CLARK COUNTIES. HIGHER ELEVATIONS OF
THE OUACHITAS WILL BE MOST LIKELY TO SEE ACCUMULATIONS. ANY
ACCUMULATIONS SHOULD QUICKLY MELT ON WED.
WEDNESDAY THROUGH FRIDAY NIGHT...
A GRADUAL WARMING TREND WILL BE IN PLACE BEGINNING LATE WED WITH A
RETURN TO RAIN SHOWER CHANCES WITH A WARM FRONT ON FRIDAY NIGHT.
&&
.LONG TERM...SATURDAY THROUGH MONDAY...
EXTENDED PERIOD WILL BEGIN WITH A CLIPPER SYSTEM DIVING SOUTHEAST
THROUGH THE CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY SATURDAY.
MODELS SHOW THE SYSTEM INTENSIFYING...ESPECIALLY AS IT NEARS THE
MISSISSIPPI RIVER. FROM THERE...THE SYSTEM WRAPS UP AND BECOMES A
MAJOR STORM AS IT TRACKS INTO THE OHIO VALLEY AND NEW
ENGLAND.
IN ARKANSAS...A WARMUP WILL OCCUR ON SATURDAY AHEAD OF THE
SYSTEM...WITH DEWPOINTS SURGING INTO THE 50S/LOWER 60S. SCATTERED TO
NUMEROUS SHOWERS ARE EXPECTED TO POP UP...AND THE ATMOSPHERE SHOULD
BECOME UNSTABLE ENOUGH FOR A CHANCE OF THUNDERSTORMS IN THE
SOUTHEAST HALF OF THE STATE.
WHILE DESTABILIZATION WILL OCCUR...IT MAY NOT BE ENOUGH TO SUPPORT
SEVERE STORMS. SEVERE WEATHER WILL BE MORE LIKELY FARTHER
SOUTHEAST...INCLUDING THE GULF COAST AND MID-ATLANTIC STATES
SATURDAY NIGHT INTO SUNDAY. WILL MONITOR THIS AS THE WEEK
PROGRESSES.
COLDER AIR/MOISTURE WILL WRAP AROUND THE SYSTEM AS IT DEPARTS...WITH
TEMPERATURES DROPPING IN ARKANSAS SATURDAY NIGHT. THERE WILL BE SOME
POTENTIAL FOR LIGHT SNOW...ESPECIALLY ACROSS THE NORTHERN HALF OF
THE STATE. THERE IS SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE
AVAILABLE...AND THAT WILL BECOME MORE CLEAR AS ADDITIONAL DATA IS
RECEIVED.
CLEARING WILL OCCUR SUNDAY NIGHT/MONDAY. THE PERIOD WILL END WITH
WELL BELOW NORMAL TEMPERATURES AFTER AN ABOVE NORMAL START.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 42 21 42 28 / 0 10 0 0
CAMDEN AR 50 30 49 30 / 10 50 10 0
HARRISON AR 43 21 43 30 / 0 10 0 0
HOT SPRINGS AR 48 30 46 31 / 10 40 10 0
LITTLE ROCK AR 47 28 46 31 / 0 20 10 0
MONTICELLO AR 48 30 47 30 / 0 40 10 0
MOUNT IDA AR 47 28 47 29 / 10 40 10 0
MOUNTAIN HOME AR 42 20 44 28 / 0 10 0 0
NEWPORT AR 42 22 42 28 / 0 10 0 0
PINE BLUFF AR 47 29 45 31 / 0 40 10 0
RUSSELLVILLE AR 46 27 48 29 / 0 20 0 0
SEARCY AR 45 22 44 27 / 0 10 0 0
STUTTGART AR 46 28 44 30 / 0 20 10 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...63 / LONG TERM...46
Hazardous weather outlook, Dec 7, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE DEC 7 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE DEC 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM ALOFT WILL TRACK OVER OKLAHOMA INTO NORTHEAST
TEXAS LATER TODAY AND TONIGHT. MOISTURE WILL BE LIMITED...BUT THERE
SHOULD BE ENOUGH FOR SOME LIGHT PRECIPITATION TO DEVELOP ACROSS THE
SOUTHWEST HALF OF ARKANSAS.
A MIX OF LIGHT RAIN OR SPRINKLES AND LIGHT SNOW OR FLURRIES IS
EXPECTED IN AREAS SOUTH AND WEST OF LITTLE ROCK TONIGHT. IN AREAS
THAT RECEIVE SNOW...A DUSTING COULD OCCUR ON GRASSY AREAS. UP TO AN
INCH OF SNOW IS POSSIBLE IN PORTIONS OF THE OUACHITA MOUNTAINS FROM
WALDRON AND MENA TO MOUNT IDA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AFTER THE SYSTEM DEPARTS...CLOUDS WILL DECREASE ON WEDNESDAY...BUT
TEMPERATURES WILL REMAIN BELOW NORMAL. A SLOW WARMING TREND WILL
THEN OCCUR THURSDAY INTO THE FIRST PART OF THE WEEKEND.
AS TEMPERATURES GO UP...A NEW STORM SYSTEM WILL HEAD FROM THE
CENTRAL PLAINS INTO THE MID-MISSISSIPPI VALLEY FRIDAY AND SATURDAY.
CLOUDS WILL INCREASE IN ARKANSAS...WITH SCATTERED TO NUMEROUS
SHOWERS IN THE FORECAST. THERE WILL BE A CHANCE OF THUNDERSTORMS IN
THE SOUTHEAST HALF OF THE STATE.
THE SYSTEM IS EXPECTED TO RAPIDLY INTENSIFY AS IT EXITS TOWARD THE
OHIO VALLEY SATURDAY NIGHT AND SUNDAY. MUCH COLDER AIR WILL WRAP
AROUND THE SYSTEM...AND IT WILL BE WINDY. LINGERING RAIN COULD
POSSIBLY CHANGE TO LIGHT SNOW IN NORTHERN ARKANSAS BEFORE
PRECIPITATION ENDS.
DETAILS SURROUNDING THE WEEKEND SYSTEM ARE NOT CLEAR AT THIS TIME.
THE SITUATION WILL BECOME MORE CLEAR AS ADDITIONAL DATA IS
RECEIVED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
46
Drought, Perry
- When
- December 7, 6:00 AM CST to December 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Severe drought conditions developed over all but western Perry County early in December. By late in the month, only the northwestern corner of the county was not experiencing severe drought.
Drought, Montgomery
- When
- December 7, 6:00 AM CST to December 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
Severe drought conditions developed over the southeastern half of Montgomery County early in December. By late in the month, severe drought had spread across the entire county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 7, 20101 injured · 1 event
- Frost and Freeze in Florida, December 7 to 8, 20106 events
- High Wind in Oregon, December 7 to 8, 201052 kt wind · 3 events
- Flash Flooding and Heavy Rain in Puerto Rico, December 7 to 8, 2010$5,000 · 3 events
- Winter Weather in Tennessee, December 7, 20102 events
- Flood in Minnesota, December 7 to 10, 20101 event
- High Wind in Oregon, December 7 to 8, 201053 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268603, 268604.